Czechoslovak Mathematical Journal, first online, pp. 1-19


The essential submodules of incidence modules

Hailou YAO, Naseer ULLAH, Qianqian YUAN

Received May 19, 2025.   Published online September 21, 2026.

Abstract:  Let $R$ be a ring with an identity, $M$ be a left $R$-module, and $I(X,M)$ be the incidence module of a locally finite partially ordered set $X$ over $M$. We give necessary and sufficient conditions for the existence of the minimum essential submodules in $I(X,M)$. We also compute the socle and the singular submodule of the incidence module $I(X,M)$ for some $X$ in terms of the socle of $M$ and the singular submodule of $M$, respectively.
Keywords:  incidence module; incidence ring; essential submodule; singular submodule; socle
Classification MSC:  13C13, 16D70, 16D80, 16D99

PDF available at:  Springer   Institute of Mathematics CAS

References:
[1] P. Doubilet, G.-C. Rota, R. Stanley: On the foundations of combinatorial theory. VI. The idea of generating function. Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability. Volume II. Probability Theory. University of California Press, Berkeley (1972), 267-318. MR 0403987 | Zbl 0267.05002
[2] S. Esin, M. Kanuni, A. Koç: Characterization of some ring properties in incidence algebras. Commun. Algebra 39 (2011), 3836-3848. DOI 10.1080/00927872.2010.512589 | MR 2845605 | Zbl 1263.16030
[3] D. R. Farkas: Radicals and primes in incidence algebras. Discrete Math. 10 (1974), 257-268. DOI 10.1016/0012-365X(74)90121-6 | MR 0349499 | Zbl 0306.16023
[4] M. Kanuni: Dense ideals and maximal quotient rings of incidence algebras. Commun. Algebra 31 (2003), 5287-5304. DOI 10.1081/AGB-120023955 | MR 2005225 | Zbl 1040.16020
[5] M. Kanuni, Ö.Özkan: The singular ideal and the socle of incidence algebras. Hacet. J. Math. Stat. 50 (2021), 453-470. DOI 10.15672/hujms.684042 | MR 4250962 | Zbl 1488.16084
[6] N. A. Kolegov: On generators of incidence rings over finite posets. J. Algebra 619 (2023), 686-706. DOI 10.1016/j.jalgebra.2022.12.025 | MR 4531534 | Zbl 1523.16033
[7] P. Leroux, J. Sarraille: Structure of incidence algebras of graphs. Commun. Algebra 9 (1981), 1479-1517. DOI 10.1080/00927878108822661 | MR 0630320 | Zbl 0467.05059
[8] C. J. O'Donnell: Maximal and minimal prime ideals of incidence algebras. Commun. Algebra 24 (1996), 1823-1840. DOI 10.1080/00927879608825674 | MR 1386501 | Zbl 0849.06001
[9] G.-C. Rota: On the foundations of combinatoral theory. I. Theory of Möbius functions. Z. Wahrscheinlichkeitstheor. Verw. Geb. 2 (1964), 340-368. DOI 10.1007/BF00531932 | MR 0174487 | Zbl 0121.02406
[10] J. H. Schmerl, E. Spiegel: Prime ideals in incidence algebras. Commun. Algebra 19 (1991), 3011-3040. DOI 10.1080/00927879108824304 | MR 113277 | Zbl 0748.06001
[11] E. Spiegel: Automorphisms of incidence algebras. Commun. Algebra 21 (1993), 2973-2981. DOI 10.1080/00927879308824714 | MR 1222752 | Zbl 0804.08003
[12] E. Spiegel: Radicals of incidence algebras. Commun. Algebra 22 (1994), 139-149. DOI 10.1080/00927879408824836 | MR 1255675 | Zbl 0801.06006
[13] E. Spiegel: Essential ideals of incidence algebras. J. Aust. Math. Soc., Ser. A 68 (2000), 252-260. MR 1738039 | Zbl 0956.16001
[14] E. Spiegel, C. J. O'Donnell: Incidence Algebras. Pure and Applied Mathematics, Marcel Dekker 206. Marcel Dekker, New York (1997). DOI 10.1201/9780203751176 | MR 1445562 | Zbl 0871.16001
[15] N. Ullah, H. Yao, Q. Yuan, M. Azam: Characterizations of incidence modules. Czech. Math. J. 74 (2024), 1127-1144. DOI 10.21136/CMJ.2024.0092-24 | MR 4838481 | Zbl 07980784
[16] E. R. Voss: On the isomorphism problem for incidence rings. Ill. J. Math. 24 (1980), 624-638. DOI 10.1215/ijm/1256047478 | MR 0586801 | Zbl 0456.06001

Affiliations:   Hailou Yao, Naseer Ullah, School of Mathematics, Statistics and Mechanics, Beijing University of Technology, 100 Pingleyuan, Chaoyang District, Beijing 100124, P. R. China, e-mail: yaohl@bjut.edu.cn, naseerullah530@gmail.com; Qianqian Yuan (corresponding author), Department of Basic Sciences, Beijing International Studies University, Beijing 100024, P. R. China, e-mail: cherryyuan77@126.com


 
PDF available at: